Texas, 2019Drought in Texas, December 1 to 31, 2019
December 1 to 31, 2019 · NWS FWD · 1 event in 1 county or zone
Severe drought conditions affected most of Bell County during the entire month of December after little rainfall was received.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions affected most of Bell County during the entire month of December after little rainfall was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 30, 11:21 PM CST, 39 minutes earlier.
Area forecast discussion, Nov 30, 11:21 PM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1121 PM CST Sat Nov 30 2019
.AVIATION...
/06z TAFs/
VFR conditions and northwest winds will prevail through the
period. While sustained winds will generally be around 15 kts,
occasional gusts in the 20-25 kt range are possible overnight
through Sunday afternoon. These values aren't expected to be high
enough to cause any significant crosswind issues at the D10
airports. Wind speeds will begin decreasing Sunday night.
-Stalley
&&
.LONG TERM... /Issued 213 PM CST Sat Nov 30 2019/
/Sunday Night through the End of Next Week/
An upper ridge will be parked over the Rockies for the first half
of next week, which will keep the quiet weather going through at
least Wednesday. A surface ridge which will be located just west
of the area at the start of the period will move east into North
and Central Texas Sunday night and Monday. Clear skies, dry air
and light winds will allow for good radiational cooling conditions
Sunday night. Low temperatures around daybreak Monday should dip
to or below freezing for locations west of Interstate 35/35W,
with the rest of the region dropping into the 33-38 degree range.
Light return flow will develop at the lower levels during the day
Monday as the surface ridge axis shifts east into Louisiana.
Conditions will still remain a bit on the cool side, but
seasonable, with highs ranging from the lower 50s in the northeast
to around 60 in the southwest.
A shortwave will drop southeast through the Plains on Tuesday,
which will send a weak reinforcing front into the area. Southwest
winds ahead of the front will allow temperatures to rebound into
the 60s for afternoon highs, before dropping back down to around
40 Tuesday night behind the front.
The axis of the upper ridge will shift directly overhead midweek
as an upper low moves inland over Southern California. A nice day
will be in store Wednesday with mostly sunny skies and highs in
the 60s. A strengthening lee cyclone ahead of the West Coast system
will tighten the pressure gradient across the Southern Plains,
and strengthen the return flow across North and Central Texas
Wednesday night. However, the upper low will likely move eastward
fast enough to preclude significant moisture return. Scattered
showers may still occur on Thursday as the upper low traverses
the Southern Plains, with deeper convection likely holding off
until the low moves well east of the region into the MS Valley
and taps into better moisture. This would be followed by another
cold front, near-normal temperatures and dry weather for the end
of next week.
30
&&
.SHORT TERM... /Issued 1201 PM CST Sat Nov 30 2019/
/This Afternoon and Tonight/
Dry/cool air advection will increase this afternoon and tonight
behind an eastward moving cold front. A thin line of showers and
thunderstorms will accompany the cold front, but all storms will
move east of the CWA by mid afternoon. A breezy west to northwest
wind will continue through the night as a deep surface low moves
east across the Central Plains. Since wind speeds will stay in the
10 to 20 mph range overnight, temperatures will not fall too
rapidly even though it will be dry and clear. Overnight lows will
range from the mid 30s in the west to the mid 40s across the
southeast.
Deep and dry northwest flow will keep it mostly clear across North
and Central Texas on Sunday. Abundant sun will offset the low
level cold air advection some, allowing afternoon highs to warm
into the middle 50s to lower 60s. It will still feel a bit cooler
due to west to northwest winds in the 10 to 20 mph range along
with some higher gusts.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 39 58 36 56 38 / 0 0 0 0 0
Waco 39 60 36 60 36 / 0 0 0 0 0
Paris 38 53 33 51 35 / 0 0 0 0 0
Denton 37 56 33 55 37 / 0 0 0 0 0
McKinney 38 56 34 54 36 / 0 0 0 0 0
Dallas 40 58 37 55 40 / 0 0 0 0 0
Terrell 38 57 34 55 35 / 0 0 0 0 0
Corsicana 41 57 37 56 37 / 0 0 0 0 0
Temple 42 61 36 60 37 / 0 0 0 0 0
Mineral Wells 37 56 31 58 36 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
26
Hazardous weather outlook, Nov 30, 2:46 PM CST, 9 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
246 PM CST Sat Nov 30 2019
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
246 PM CST Sat Nov 30 2019
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a slight chance of thunderstorms Thursday and Thursday
night. Lightning will be the primary hazard. No severe weather is
expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Bell
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Bell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Severe drought affected most of Bell County for the entire month of December.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in California, December 1 to 2, 20191 death · $50,000 · 3 events
- Ice Storm in Maryland, December 1, 201910 injured · 1 event
- Winter Storm and Lakeshore Flood in Wisconsin, December 1, 2019$85,000 · 25 events
- Ice Storm in Michigan, December 1, 2019$110,000 · 3 events
- Debris Flows and Flooding in California, December 1 to 5, 201954 kt wind · 52 events
- Winter Storm in Michigan, December 1, 2019$100,000 · 2 events
- Blizzard and Winter Storm in Nebraska, December 1, 2019$50,000 · 10 events
- Heavy Snow and Winter Weather in New York, December 1 to 3, 201927 events
- Winter Storm and Winter Weather in Vermont, December 1 to 2, 2019$30,000 · 3 events
- Winter Storm in South Dakota, December 1, 201924 events
- Winter Storm and Winter Weather in South Dakota, December 1, 201922 events
- Debris Flow and Heavy Snow in California, December 1 to 3, 201920 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 869528.